Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 361, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 21, 2007, 5:38 AM CDT for 7 counties in Texas. It took effect at Jul 21, 2007, 5:45 AM CDT. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 21, 2007, 5:38 AM CDT (10:38 UTC)
- In effect from
- Jul 21, 2007, 5:45 AM CDT
- Expired
- Jul 21, 2007, 9:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Bandera County, TX, Bexar County, TX, Comal County, TX, Guadalupe County, TX, Kendall County, TX, Medina County, TX, Uvalde County, TX
The radar
The Austin/San Antonio radar (KEWX), 75 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 8:40 AM CDT | FLOOD | 5 S Utopia, TX | WATER IS 12 FEET OVER HIGHWAY 187 NEAR THE SABINAL RIVER. |
| Jul 21, 8:51 AM CDT | FLOOD | 5 S Tarpley, TX | HIGHWAY 462 SOUTH OF TARPLEY IS CLOSED DUE TO HIGH WATER. THERE HAS BEEN OVER 10 INCHES OF RAINFALL SINCE MIDNIGHT. |
| Jul 21, 9:30 AM CDT | FLOOD | Hondo, TX | NUMEROUS ROADS ARE CLOSED DUE TO HIGH WATER IN THE COUNTY OF MEDINA. |
| Jul 21, 9:30 AM CDT | FLOOD | Medina, TX | NUMEROUS ROADS ARE CLOSED DUE TO HIGH WATER IN THE COUNTY OF BANDERA. |
| Jul 21, 9:30 AM CDT | FLOOD | Uvalde, TX | NUMEROUS ROADS CLOSED DUE TO HIGH WATER IN THE COUNTY OF UVALDE. HIGHWAYS 187, HIGHWAY 127, HIGHWAY 2390, HIGHWAY 481, HIGHWAY 1050 AND OTHERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2848 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 211045
FFWEWX
TXC019-029-091-187-259-325-463-211445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
538 AM CDT SAT JUL 21 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...VANDERPOOL...TARPLEY...MEDINA...
BANDERA...
BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...UNIVERSAL CITY...SAN ANTONIO...
COMAL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...NEW BRAUNFELS...CANYON LAKE DAM...
GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF SEGUIN...
KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...COMFORT...BOERNE...
MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...HONDO...DEVINE...CASTROVILLE...
UVALDE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF UVALDE...
* UNTIL 945 AM CDT
* AT 538 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
RAIN...HEAVY AT TIMES...CONTINUING ACROSS THE AREA. THESE RAINS
DEVELOPED BETWEEN MIDNIGHT AND 200 AM THIS MORNING AND HAVE
CONTINUED THROUGH THE EARLY MORNING HOURS. THE SHOWERS AND
THUNDERSTORMS PRODUCING THIS RAIN WILL CONTINUE FOR THE NEXT
FEW HOURS...AS THEY MOVE NORTH AT 15 MPH. LOCALLY HEAVY RAIN
IS LIKELY. SINCE THE GROUND IS ALL READY SATURATED FROM PREVIOUS
RAINS...IT WILL NOT TAKE AS MUCH RAIN TO CAUSE FLOODING AT LOW
WATER CROSSINGS OR IN FLOOD PRONE AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ZORN...
WINDCREST...WARING...UTOPIA...TIMBERWOOD PARK...THE DOMINION...
TERRELL HILLS...ST. HEDWIG...SPRING BRANCH...SMITHSON VALLEY...
SISTERDALE...SHAVANO PARK...SELMA...SEA WORLD...SCHERTZ...RIO
MEDINA...REAGAN WELLS...PIPE CREEK...OLMOS PARK...NEW BERLIN...
MONTELL...MICO...MCQUEENEY...MARION...LOST MAPLES STATE PARK...LIVE
OAK...LEON VALLEY...LEON SPRINGS...LAKEHILLS...KIRBY...KINGSBURY...
KENDALIA...HOLLYWOOD PARK...HILL COUNTRY VILLAGE...HELOTES...
GUADALUPE RIVER STATE PARK...GERONIMO...GARNER STATE PARK...GARDEN
RIDGE...FISCHER...FAIR OAKS RANCH...CROSS MOUNTAIN...CONCAN...
CIBOLO...BULVERDE...BERGHEIM...BANKERSMITH AND ALAMO HEIGHTS
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, LOW WATER CROSSINGS, CULVERTS AND UNDERPASSES. LOW
LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT
CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2995 9842 3003 9830 2976 9800 2985 9787
2971 9777 2966 9765 2939 9784 2939 9812
2945 9815 2913 9842 2925 9881 2910 9882
2910 10011 2963 10011 2963 9963 2992 9962
2991 9918 2979 9894 3013 9892 3014 9860
$$2 follow-up statements
000
WGUS74 KEWX 211235
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
730 AM CDT SAT JUL 21 2007
TXC019-029-091-187-259-325-463-211445-
KENDALL TX-COMAL TX-BANDERA TX-GUADALUPE TX-BEXAR TX-MEDINA TX-
UVALDE TX-
730 AM CDT SAT JUL 21 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
UVALDE...MEDINA...BEXAR...GUADALUPE...BANDERA...COMAL AND KENDALL
COUNTIES...
NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF RAIN...HEAVY AT
TIMES...CONTINUING ACROSS THE AREA. THESE RAINS DEVELOPED BETWEEN
MIDNIGHT AND 200 AM THIS MORNING AND HAVE CONTINUED THROUGH THE
EARLY MORNING HOURS. THE SHOWERS AND THUNDERSTORMS PRODUCING THIS
RAIN WILL CONTINUE FOR THE NEXT FEW HOURS...AS THEY MOVE NORTH AT 15
MPH. LOCALLY HEAVY RAIN IS LIKELY. SINCE THE GROUND IS ALL READY
SATURATED FROM PREVIOUS RAINS...IT WILL NOT TAKE AS MUCH RAIN TO
CAUSE FLOODING AT LOW WATER CROSSINGS OR IN FLOOD PRONE AREAS.
LAT...LON 2995 9842 3003 9830 2976 9800 2985 9787
2971 9777 2966 9765 2939 9784 2939 9812
2945 9815 2913 9842 2925 9881 2910 9882
2910 10011 2963 10011 2963 9963 2992 9962
2991 9918 2979 9894 3013 9892 3014 9860
$$000
WGUS74 KEWX 211419
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
915 AM CDT SAT JUL 21 2007
TXC091-187-211425-
COMAL TX-GUADALUPE TX-
915 AM CDT SAT JUL 21 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GUADALUPE AND COMAL
COUNTIES...
HEAVY RAINS HAVE ENDED ACROSS GUADALUPE AND COMAL COUNTIES. HOWEVER
RIVERS...STREAMS AND DRAINAGE DITCHES REMAIN DANGEROUS DUE TO SWIFT
WATER.
LAT...LON 2995 9842 2976 9865 2972 9844 2976 9841
2974 9836 2967 9839 2960 9834 2949 9814
2914 9842 2925 9881 2911 9882 2911 10010
2962 10010 2963 9963 2992 9961 2991 9918
2979 9894 3013 9891 3014 9860
$$
TXC019-029-259-325-463-211445-
KENDALL TX-BANDERA TX-BEXAR TX-MEDINA TX-UVALDE TX-
915 AM CDT SAT JUL 21 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
UVALDE...MEDINA...BEXAR...BANDERA AND KENDALL COUNTIES...
AT 906 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO VERY HEAVY RAIN
OVER THE WARNED COUNTIES. MOVEMENT WAS NORTHWEST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARING...
VANDERPOOL...TIMBERWOOD PARK...THE DOMINION...SISTERDALE...PIPE
CREEK...MEDINA...LOST MAPLES STATE PARK...LEON SPRINGS...KENDALIA...
GUADALUPE RIVER STATE PARK...FAIR OAKS RANCH...COMFORT...BOERNE...
BERGHEIM...BANKERSMITH AND BANDERA.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2995 9842 2976 9865 2972 9844 2976 9841
2974 9836 2967 9839 2960 9834 2949 9814
2914 9842 2925 9881 2911 9882 2911 10010
2962 10010 2963 9963 2992 9961 2991 9918
2979 9894 3013 9891 3014 9860
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:18 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 21, 3:18 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 318 AM CDT SAT JUL 21 2007 ...WET AND DANGEROUS WEATHER PATTERN WILL CONTINUE THIS WEEKEND... .DISCUSSION... PERIODS OF RAIN...HEAVY AT TIMES...WILL CONTINUE THROUGH AT LEAST SATURDAY NIGHT ACROSS SOUTH CENTRAL TEXAS. WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS MOST OF THE REGION TODAY BEFORE DECREASING AFTER SUNSET. GROUNDS ARE ALREADY THOROUGHLY SATURATED FROM RAINFALL THE PAST FEW DAYS (RECORDED OVER 8 INCHES YESTERDAY HERE AT THE OFFICE) SO ANY ADDITIONAL RAIN WILL BE QUICK TO RUNOFF. GIVEN THIS SCENARIO...THE FLASH FLOOD WATCH WILL BE EXTENDED LATER THIS MORNING. WILL LIKELY SEE WIDESPREAD RAINFALL TOTALS REACHING 3 TO 4 INCHES BY SATURDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS OF 6 TO 8 INCHES POSSIBLE BEFORE MIDNIGHT. THE RAIN THREAT WILL SHIFT TO THE WESTERN HALF OF THE CWA DURING THE EVENING...WITH ONLY ISOLATED ACTIVITY EXPECTED ACROSS THE EASTERN HALF AFTER MIDNIGHT. SUNDAY LOOKS A LITTLE DRIER AS RIDGING ALOFT BUILDS INTO THE REGION. WILL STILL SEE SOME SHOWERS AND THUNDERSTORMS ON SUNDAY...BUT WILL BE VERY DEPENDENT UPON DIURNAL HEATING. DRIER PATTERN WILL PERSIST THROUGH THE BEGINNING OF THE WEEK...BUT THE EASTERN HALF OF THE CWA WILL STILL CARRY AT LEAST SLIGHT CHANCE POPS. THE POSSIBILITY OF SCATTERED SHOWERS DEVELOPING MAINLY DURING THE DAYTIME WILL CONTINUE THROUGH THIS TIME FRAME DUE TO SOUTHEAST WINDS AT THE SURFACE...NORTH WINDS ALOFT...AND MOIST UNSTABLE AIR THROUGH THE MID LEVELS. THE RAIN CHANCES WILL BEGIN TO INCREASE AGAIN BY MID-WEEK AS THE UPPER RIDGES INFLUENCES WEAKEN ACROSS SOUTH CENTRAL TEXAS. THIS WILL LEAD TO A RENEWED POSSIBILITY OF FLASH FLOODING LATE IN THE WEEK. TEMPERATURES TODAY WILL CONTINUE TO BE ABOUT 10 DEGREES BELOW NORMAL DUE TO THE RAINY AND OVERCAST CONDITIONS. A SLIGHT WARMING TREND IS EXPECTED LATE THIS WEEKEND...BUT DAYTIME HIGHS STILL LOOK TO BE 3 TO 5 DEGREES BELOW MID JULY NORMALS THROUGH THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 82 71 92 73 93 / 70 20 40 20 20 AUSTIN BERGSTROM INTL AIRPORT 82 70 92 70 91 / 70 20 40 20 20 DEL RIO INTL AIRPORT 83 73 93 75 93 / 100 60 20 10 10 SAN ANTONIO INTL AIRPORT 82 72 91 73 93 / 70 20 30 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 25/08
Hazardous weather outlook, Jul 21, 5:26 AM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 526 AM CDT SAT JUL 21 2007 TXZ171>173-183>194-202>209-217>225-228-221100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 526 AM CDT SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT. OCCASIONAL RAIN WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TODAY THROUGH THE EVENING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. LOCALLY HEAVY RAIN IS LIKELY. THIS WILL LEAD TO LOCALIZED FLOODING OF FLOOD PRONE AREAS...ON ROADS AND AT LOW WATER CROSSINGS. WHEN WATER COVERS THE ROAD... TURN AROUND DONT DROWN. .DAY TWO SUNDAY... A MOIST AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS. THIS WILL LEAD TO A CHANCE FOR MAINLY DAYTIME SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS SUNDAY...DIMINISHING BY THE EVENING HOURS. SOME LOCALLY HEAVY RAIN IS POSSIBLE. DAY THREE...MONDAY... THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE WEST PART OF SOUTH CENTRAL TEXAS TO A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE EAST PART OF THE AREA. .DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY... A FAIRLY WET JULY PATTERN WILL CONTINUE WITH A CHANCE OF MAINLY DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:50 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 60 hr |
| Jul 20, 8:50 PM CDT | River Flood Warning | EWX | Gonzales | 4 days |
| Jul 20, 8:50 PM CDT | River Flood Warning | EWX | DeWitt | 10 days |
| Jul 21, 1:25 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 4 hr |
| Jul 21, 1:38 AM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 4 hr |
| Jul 21, 1:59 AM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales | 4 hr |
| Jul 21, 2:15 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jul 21, 3:35 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 21, 3:41 AM CDT | Flash Flood Warning | EWX | Kendall | 4 hr |
| Jul 21, 5:03 AM CDT | River Flood Warning | EWX | Hays | 6 hr |
| Jul 21, 6:32 AM CDT | River Flood Warning | EWX | Uvalde | 28 hr |
| Jul 21, 7:21 AM CDT | Flash Flood Warning | EWX | Edwards, Gillespie, Kerr | 4 hr |
| Jul 21, 7:21 AM CDT | Flash Flood Warning | EWX | Edwards, Gillespie, Kerr, Real | 4 hr |
| Jul 21, 8:30 AM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| Jul 21, 9:12 AM CDT | River Flood Warning | EWX | Bexar | 60 hr |
| Jul 21, 9:12 AM CDT | River Flood Warning | EWX | Bexar | 49 hr |
| Jul 21, 9:38 AM CDT | Flash Flood Warning | EWX | Bandera, Medina, Uvalde | 3 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 5 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 25 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 5 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 25 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 17 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Medina | 11 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Medina | 4 days |
| Jul 21, 11:10 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real | 110 min |
| Jul 21, 11:11 AM CDT | River Flood Warning | EWX | Bandera | 9 hr |
| Jul 21, 11:17 AM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| Jul 21, 1:01 PM CDT | Flash Flood Warning | EWX | Edwards | 119 min |
| Jul 21, 1:03 PM CDT | River Flood Warning | EWX | Kerr | 6 hr |
| Jul 21, 2:29 PM CDT | River Flood Warning | EWX | Blanco | 5 hr |
| Jul 21, 6:40 PM CDT | River Flood Warning | EWX | Bexar, Guadalupe | 16 hr |
| Jul 21, 6:52 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.